MAUDE Adverse Event Report: BIOMERIEUX SA API® 20 STREP

BIOMERIEUX SA API® 20 STREP
Model Number 20600
Medical Device Problem Code Incorrect Or Inadequate Test Results (2456)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in france notified biomérieux of discrepant results associated with api® 20 strep.The customer reported that the api® 20 strep test gave a false identification.The false identification of aerococcus viridans was reported to the clinician.There was no injury to patient due to the false identification, however there was a delay greater than 24 hours because the first identification was performed on vitek® ms and then subsequent testing on the api® 20 strep strip.An internal biomérieux investigation will be initiated.
 
Additional Manufacturer Narrative
A customer in (b)(6) notified biomérieux of a false identification of aerococcus viridans associated with api® 20 strep.The customer submitted the strain(s) for evaluation.An investigation was performed.Two strains (°643 aerococcus viridans and strain n°519 veillonella parvula) were previously submitted by the customer as part of another investigation.Testing could no be performed on this strain n°519, as no growth was seen in the tube sent by the customer.Strain n°519 veillonella parvula was received again from the customer in anaerobic condition on cos media.No growth was seen on the plate at reception.The strain was incubated at 37°c after changing the anaerobic bag, but no growth was seen after 24 hours and 72 hours of incubation.The strain n°643, results were : vitek® ms v3 kb v3.0 = 5 x noid (same result as customer).Api® 20 strep = 2 x aerococcus viridans 99% (same result as customer).16s full sequencing gave an excellent identification to the species a.Sanguinicola (99.91%).The species aerococcus sanguinicola is not included in the api® 20 strep knowledge base (kb).There is a limitation not claimed in the kb : testing of unclaimed species may result in an unidentified result or a misidentification.In conclusion, api® 20 strep performed as expected.

Brand Name
API® 20 STREP
Common Device Name
API® 20 STREP
Manufacturer (Section D)
BIOMERIEUX SA
chemin de l orme
marcy l etoile, rhone 69280
FR 
MDR Report Key6572875
Report Number3002769706-2017-00124
Device Sequence Number19027968
Product Code JSS
UDI-Device Identifier03573026048440
UDI-Public03573026048440
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K813610
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/13/2016
Device Model Number20600
Device Lot Number1004525130
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/19/2017
Supplement Date Received by Manufacturer07/28/2017
Initial Report FDA Received Date05/17/2017
Supplement Report FDA Received Date08/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1